Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 44, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Oct 27, 2005, 9:16 PM CDT for Kenedy County, Willacy County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2005, 9:16 PM CDT (02:16 UTC)
- Expired
- Oct 27, 2005, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 82 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 280216 SVRBRO TXC261-489-280300- /O.NEW.KBRO.SV.W.0044.051028T0216Z-051028T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 916 PM CDT THU OCT 27 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF PORT MANSFIELD * UNTIL 1000 PM CDT * AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTHWEST OF PORT MANSFIELD...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORT MANSFIELD BY 955 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2686 9751 2671 9777 2633 9755 2645 9730 $$ CASTILLO
2 follow-up statements
000 WWUS54 KBRO 280238 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 937 PM CDT THU OCT 27 2005 TXC261-489-280300- /O.CON.KBRO.SV.W.0044.000000T0000Z-051028T0300Z/ KENEDY TX-WILLACY TX- 937 PM CDT THU OCT 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR EASTERN WILLACY AND SOUTHEASTERN KENEDY COUNTIES... AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF PORT MANSFIELD...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PORT MANSFIELD BY 950 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2686 9751 2671 9777 2633 9755 2645 9730 $$ CASTILLO
000 WWUS54 KBRO 280302 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1001 PM CDT THU OCT 27 2005 TXC261-489-280309- /O.EXP.KBRO.SV.W.0044.000000T0000Z-051028T0300Z/ KENEDY TX-WILLACY TX- 1001 PM CDT THU OCT 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILLACY AND SOUTHEASTERN KENEDY COUNTIES EXPIRED AT 1000 PM CDT... THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. THEREFORE...THE WARNING FOR EASTERN WILLACY AND SOUTHEASTERN KENEDY COUNTIES HAS BEEN ALLOWED TO EXPIRE. LAT...LON 2686 9751 2671 9777 2633 9755 2645 9730 $$ CASTILLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 7:40 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 27, 7:40 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 740 PM CDT THU OCT 27 2005 .DISCUSSION...TOR ISSUED FOR NRN BROOKS/KENEDY ATTM...AS TORNADIC TSTM WITH HISTORY OF DAMAGE OVR ADJ CRP CWA MVS SE AT 25 KTS OVR FALFURRIAS AND ADJ KENEDY COUNTY. MARBLE SIZE HAIL REPORTED RECENTLY JUST EAST OF FALFURRIAS AND POWER LINES REPORTED DOWN OVR DUVAL AND WEBB COUNTIES...JUST NORTH OF BROOKS. UPDATED ZNS EARLIER TO REFLECT CURRENT CONVECTIVE TRENDS. && .PREV DISCUSSION...A HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE LIGHT SOUTHEAST TO EASTERLY WINDS OVER THE CWA TONIGHT. WINDS WILL GRADUALLY BECOME EAST TO NORTHEAST FRIDAY AND SATURDAY. RAIN CHANCES AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE ACROSS THE RIO GRANDE VALLEY THROUGH FRIDAY. DRIER CONDITIONS WILL PREVAIL ACROSS THE RIO GRANDE VALLEY OVER THE WEEKEND AND MONDAY WITH NEAR NORMAL TEMPERATURES. RAIN CHANCES WILL INCREASE MONDAY AND CONTINUE ACROSS THE AREA THROUGH TUESDAY MORNING AS A COLD FRONT MOVES THROUGH DEEP SOUTH TEXAS. TEMPERATURES WILL DECREASE TO SLIGHTLY BELOW NORMAL VALUES AND WINDS WILL SHIFT TO THE NORTH AND NORTHEAST ONCE THE FRONT PASSES THROUGH THE AREA. && .MARINE...AT 7PM BUOY020 REPORTED EAST-NORTHEAST WINDS AT 23 GUSTING TO 29 KNOTS AND SEAS OF 8 FEET...AS SVR TORNADIC TSTMS COLLAPSE OVR KENEDY COUNTY. MWS ISSUED FOR GUSTY WINDS UP TO 35 KNOTS...LOCALLY HIGHER WAVES...LIGHTNING STRIKES...AND HEAVY DOWNPOURS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THIS STORM PASSES BY LATE THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH FRIDAY...WITH LESS INTENSITY EXPECTED. MOISTURE WILL DECREASE ONCE AGAIN BY THE WEEKEND AS A COASTAL TROUGH OF LOW PRESSURE MOVES EAST OVER THE GULF. && .AVIATION...SVR TSTMS CONFINED TO NRN BROOKS AND KENEDY COUNTY. XPCT TEMPO MVFR CIGS AND VSBYS DUE TO SHOWERS AND THUNDERSTORMS FOR THE NEXT 24 HOURS OVER SRN AERODROMES OF THE RGV. MODERATE EAST TO SOUTHEAST WINDS WILL PREVAIL THROUGH FRIDAY...EXCEPT VRB25G35KTS NEAR STRONG CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 68 80 67 83 70 / 20 20 00 00 00 BROWNSVILLE 65 81 64 81 69 / 20 20 00 00 00 HARLINGEN 66 82 63 84 67 / 20 20 00 00 00 MCALLEN 67 81 65 81 68 / 20 20 00 00 00 RIO GRANDE CITY 66 82 64 82 66 / 20 20 00 00 00 SOUTH PADRE ISLAND 70 78 70 80 72 / 20 20 00 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ150-155-170-175. && SYNOPTIC/GRIDS...PHILO/SPEECE MARINE/AVIATION...61 MESO...CAMPBELL
Hazardous weather outlook, Oct 27, 9:00 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 PM CDT THU OCT 27 2005 TXZ248>257-281100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 900 PM CDT THU OCT 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR SOUTHERN KENEDY AND WILLACY COUNTIES THIS EVENING. THESE STORMS WILL LIKELY PRODUCE LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND POSSIBLE TORNADOES THROUGH MIDNIGHT IN THESE AREAS...AND THEIR ADJACENT WATERS OF THE LAGUNA MADRE AND GULF OF MEXICO. MARINERS CAN EXPECT WIND GUSTS OF 35 TO 40 KNOTS OVER THE LAGUNA MADRE AND NEARSHORE WATERS THROUGH MIDNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING FOR THE OFFSHORE WATERS...WITH SUSTAINED EAST WINDS AT 25 TO 30 KNOTS AND 8 TO 10 FEET SEAS EARLY...DECREASING TO 4 TO 6 FEET AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED EARLY NEXT WEEK AS A COLD FRONT MOVES INTO DEEP SOUTH TEXAS MONDAY NIGHT. SHOWER AND THUNDERSTORMS WILL BE POSSIBLE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FOR BROOKS AND KENEDY COUNTIES THIS EVENING. PHILO/SPEECE
In the hours before
Local storm report, Oct 27, 7:39 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
739 PM CDT THU OCT 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 4 E FALFURRIAS 27.22N 98.08W
10/27/2005 0.50 INCH BROOKS TX PUBLIC
0734 PM TSTM WND GST 5 SE FALFURRIAS 27.17N 98.09W
10/27/2005 60 MPH BROOKS TX PUBLIC
&&
CAMPBELLLocal storm report, Oct 27, 8:17 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT THU OCT 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 6 E FALFURRIAS 27.22N 98.05W
10/27/2005 BROOKS TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG HIGHWAY 285.
&&
TRSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 7:23 PM CDT | Tornado Warning | BRO | Brooks, Kenedy | 37 min |
| Oct 27, 7:55 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 50 min |
| Oct 27, 8:40 PM CDT | Tornado Warning | BRO | Kenedy | 35 min |
| Oct 27, 8:43 PM CDT | Special Marine Warning | BRO | 92 min | |
| Oct 27, 10:15 PM CDT | Special Marine Warning | BRO | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.